Existence and Uniqueness of Equilibrium in Nonoptimal Unbounded Infinite Horizon Economies with Capital
In applied work in macroeconomics and finance, nonoptimal infinite horizon economies are often studied in which the state space is unbounded. Important examples of such economies are single sector growth models with production externalities, valued fiat money, monopolistic competition, and/or distortionary government taxation. Although sufficient conditions for existence and uniqueness of Markovian equilibrium are well known for the compact state space case, no similar sufficient conditions exist for unbounded growth. This paper provides such a set of sufficient conditions, and also presents a computational algorithm that will prove asymptotically consistent when computing Markovian equilibrium.
|Date of creation:|
|Date of revision:|
|Contact details of provider:|| Postal: Box 873806, Tempe, AZ 85287-3806|
Phone: (480) 965-5514
Fax: (480) 965-0748
Web page: http://repec.wpcarey.asu.edu/RePEc/asu/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Jovanovic, Boyan & Rosenthal, Robert W., 1988.
"Anonymous sequential games,"
Journal of Mathematical Economics,
Elsevier, vol. 17(1), pages 77-87, February.
- Paul M Romer, 1999.
"Increasing Returns and Long-Run Growth,"
Levine's Working Paper Archive
2232, David K. Levine.
- Hopenhayn, Hugo A & Prescott, Edward C, 1992. "Stochastic Monotonicity and Stationary Distributions for Dynamic Economies," Econometrica, Econometric Society, vol. 60(6), pages 1387-406, November.
- Mirman, Leonard J. & Morand, Olivier F. & Reffett, Kevin L., 2008.
"A qualitative approach to Markovian equilibrium in infinite horizon economies with capital,"
Journal of Economic Theory,
Elsevier, vol. 139(1), pages 75-98, March.
- Leonard J Mirman & Olivier F. Morand & Kevin L. Reffett, 2004. "A Qualitative Approach to Markovian Equilibrium in Infinite Horizon Economies with Capital," Levine's Bibliography 122247000000000224, UCLA Department of Economics.
- Manjira Datta & Leonard Mirman & Kevin Reffett, .
"Existence and Uniqueness of Equilibrium in Distorted Dynamic Economies with Capital and Labor,"
2132846, Department of Economics, W. P. Carey School of Business, Arizona State University.
- Datta, Manjira & Mirman, Leonard J. & Reffett, Kevin L., 2002. "Existence and Uniqueness of Equilibrium in Distorted Dynamic Economies with Capital and Labor," Journal of Economic Theory, Elsevier, vol. 103(2), pages 377-410, April.
- Robert E. Lucas, Jr. & Nancy L. Stokey, 1985.
"Money and Interest in a Cash-in-Advance Economy,"
NBER Working Papers
1618, National Bureau of Economic Research, Inc.
- Greenwood Jeremy & Huffman Gregory W., 1995.
"On the Existence of Nonoptimal Equilibria in Dynamic Stochastic Economies,"
Journal of Economic Theory,
Elsevier, vol. 65(2), pages 611-623, April.
- Jeremy Greenwood & Gregory W. Huffman, 1993. "On the existence of nonoptimal equilibria in dynamic stochastic economies," Research Paper 9330, Federal Reserve Bank of Dallas.
- Wilbur John Coleman, 1989.
"Equilibrium in a production economy with an income tax,"
International Finance Discussion Papers
366, Board of Governors of the Federal Reserve System (U.S.).
- Coleman, Wilbur John, II, 1991. "Equilibrium in a Production Economy with an Income Tax," Econometrica, Econometric Society, vol. 59(4), pages 1091-1104, July.
- James Bergin & Dan Bernhardt, 1989.
"Anonymous Sequential Games with Aggregate Uncertainty,"
760, Queen's University, Department of Economics.
- Bergin, James & Bernhardt, Dan, 1992. "Anonymous sequential games with aggregate uncertainty," Journal of Mathematical Economics, Elsevier, vol. 21(6), pages 543-562.
- Alvarez, Fernando & Stokey, Nancy L., 1998. "Dynamic Programming with Homogeneous Functions," Journal of Economic Theory, Elsevier, vol. 82(1), pages 167-189, September.
- Zhou Lin, 1994. "The Set of Nash Equilibria of a Supermodular Game Is a Complete Lattice," Games and Economic Behavior, Elsevier, vol. 7(2), pages 295-300, September.
When requesting a correction, please mention this item's handle: RePEc:asu:wpaper:2133378. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Steve Salik)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.